ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 1-L 4 FR X 55 CM WITH PRELO; CATHETER,INTRAVASCULAR,THERAP
Back to Search Results |
| Catalog Number |
CDC-35541-VPS |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported during insertion, the clinician was able to insert the catheter 27cm into the vasculature, with 25cm external.Clinician had great blood return, but could not flush the catheter.She could insert the catheter further, but could not retract it.Clinician tried other techniques to remove the catheter, but ultimately called an ir physician to the bedside, who was able remove the introducer sheath and the catheter together.When the catheter was removed, clinician observed a kink in it at around the 15cm mark.The patient's condition is reported as fine.Additional information received reported the patient had a deep vein thrombosis (dvt) in the right cephalic vein near the shoulder, where it meets the axillary vein.The right cephalic vein was the vein involved with the initial picc insertion that was unsuccessful.An ultrasound of the upper right arm was initiated after swelling was observed, post unsuccessful picc placement/removal.Patient had been on anticoagulation therapy prior to picc placement.
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 1-lumen picc catheter for analysis.No obvious signs of use in the form of biological material were observed.Visual analysis did not reveal any kinks or bends on the catheter body around the 15cm mark as the customer reported.The distal end of the catheter appeared to be intentionally severed 60cm from the distal end of the juncture hub.The catheter length measured 20 9/16", which is not within the specification limits of 21 1/2" - 22" per the catheter product drawing; this means that at least 15/16" of the trimmmed catheter tip was not returned.The catheter outer diameter measured 0.05585", which is within the specification limits of 0.054"-0.057" per the dilator extrusion product drawing.A lab inventory guide wire with a diameter of 0.018" was inserted through the returned catheter.Little to no resistance was encountered as the guide wire passed through the catheter.Performed per ifu statement, "load picc onto 80 cm guidewire through distal lumen until soft tip of wire extends beyond distal tip of catheter.Advance soft tip guidewire/catheter tip as a unit through peel-away sheath, while maintaining control of distal end of guidewire." a lab inventory syringe was also used to flush the distal line.No blockage or leak was observed.Performed per ifu statement, "flush lumen(s) to completely clear blood from catheter".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested." the report of kinked catheter body was not able to be confirmed based on analysis of the returned catheter.Visual analysis did not reveal any relevant kinking/bending.The catheter also met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.